Alert archive / Colorado / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this areal flood advisory at Apr 27, 2021, 6:38 PM MDT for Logan County, Phillips County, Colorado. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2021, 6:38 PM MDT (00:38 UTC)
- Expired
- Apr 27, 2021, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Logan County, CO, Phillips County, CO
The radar
The Goodland radar (KGLD), 169 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this areal flood advisory went out at Apr 27, 2:33 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 27, 2:33 PM MDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 233 PM MDT Tue Apr 27 2021 .SHORT TERM...(This evening through Wednesday) Issued at 230 PM MDT Tue Apr 27 2021 The uncertainty in the forecast remains quite high. The convection hasn't been well handled by the convective allowing models, as the stronger storms initially developed just east of the I-25 Corridor. We've had a couple storms that showed brief signs of rotation, but the surface boundary has pushed south of the Colorado Springs area, and thus taking most of the isolated tornado threat to the far southeast side of our forecast area (Limon and points south/east). We've had isolated severe hail, but the majority of these storms are producing a considerable amount of small hail, and in some cases deep enough to be considered "plowable". We see these same trends continue through the evening, and storms should become more organized/widespread as they reach even more unstable air over the northeast plains where SBCAPE is near 1000 J/kg. There are even pockets of higher CAPE in metro Denver where sunshine popped out for a couple hours this afternoon so threat is still not over. Later this evening into the overnight hours, we should see a transition to more widespread precipitation as a deeper upslope flow develops, and some weak frontogenesis stretches out across northeast Colorado. Deep and rich moisture source will support moderate to heavy precipitation amounts, with another one half to one inch of liquid equivalent precipitation expected overnight. Snow levels will drop to around 5500-6000 feet, with a rain snow mix down to about 5280 (Denver). Wet bulb temperatures in the 35-37F range will make it hard to snow or even accumulate below 6000 feet, but there is potential for Advisory criteria snowfall over the Palmer Divide. That said, the confidence of heavier precipitation there is lower as they could be on the southern fringe of the more significant precipitation shield overnight. We do have higher confidence in the foothills, so we'll add the Southern Front Range foothills to a Winter Weather Advisory. The rest of the Front Range Mountains and Northern Foothills will stay a low end Warning at this point. The rain and snow will continue Wednesday morning with persistent upslope flow and deep moisture. Precipitation rates will be decreasing by mid to late morning with rain and snow ending from north to south across the area by late morning/noon hour. However, we'll see enough instability for redevelopment of scattered showers for the afternoon. .LONG TERM...(Wednesday night through Tuesday) Issued at 230 PM MDT Tue Apr 27 2021 Precipitation should be out of the area by the evening hours Wednesday as the trough shifts off to the south and east. Thursday will be a bit warmer with temperatures returning to near normal values. A substantial ridge begins building off the West Coast, but cool northerly flow will limit how warm we get during the day. Still, highs will be in the mid to upper 60s with mostly sunny skies. The ridge really dominates the forecast for Friday and Saturday. 700mb temperatures rise about 6-8C from Thursday to Friday, and subsequently our highs increase to the upper 70s/low 80s. Saturday looks to be the warmest day of the week, with guidance suggesting 700mb temps anywhere from 10-14C. Our forecast lies pretty close to the middle of guidance, with highs in the low 80s to perhaps 90F over our far northeast. The ridge flattens out and the flow becomes much more zonal as our next trough impacts the area by the end of the weekend. The first ripple is progged to race across the region Saturday evening though there's not much in the way of lift. Could see a few spotty showers in the mountains but otherwise still quiet through Sunday morning. A stronger shortwave arrives late Sunday with widespread Chc/Likely PoPs across the forecast area. Another round of showers and thunderstorms is on the table for Monday, but model solutions diverge beyond that. Early indications are that unsettled weather will continue into mid-week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 230 PM MDT Tue Apr 27 2021 Scattered showers and storms will continue in the area through around 01Z, and then more widespread but more stratiform precipitation is expected to develop through the evening. Lower ceilings under 1000 feet and visibility of 2-4SM in rain and fog/mist should persist most of the night. This may mix with snow after 09Z but we don't expect any accumulation as temperatures will be marginal at best to see any snowfall. These IFR/LIFR conditions should persist through much of Wednesday morning before clouds begin to gradually lift toward 18Z Wednesday. Scattered light rain showers possible into Wednesday afternoon with a likely continuation of ILS approaches at KDEN. && .HYDROLOGY... Issued at 230 PM MDT Tue Apr 27 2021 Scattered shower and storm threat with brief moderate rain will continue across the foothills through the early evening hours, before widespread precipitation develops and snow levels drop to around 7000 feet by mid to late evening. That would end any burn area (Cameron Peak and Calwood) flood threat, which is still low. On the plains, widespread showers and embedded thunderstorms should result in rainfall amounts around 1 inch in most areas, with locally 2+ inches where stronger and heavier storms persist. We don't see any hydrology issues on the plains other than some localized ponding of water in low lying areas and minor rises on small streams. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until noon MDT Wednesday for COZ033-034. Winter Storm Warning from 6 PM this evening to noon MDT Wednesday for COZ035. Winter Weather Advisory from 9 pm this evening to noon MDT Wednesday for COZ036. && SHORT TERM...Barjenbruch LONG TERM...Hiris AVIATION...Barjenbruch HYDROLOGY...Barjenbruch
Hazardous weather outlook, Apr 27, 11:21 AM MDT, 7 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1121 AM MDT Tue Apr 27 2021 COZ030>051-281730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1121 AM MDT Tue Apr 27 2021 ...A COUPLE SEVERE STORMS, LOCALLY HEAVY RAIN, AND HEAVY MOUNTAIN/FOOTHILL SNOW POSSIBLE... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will become more widespread across the area through the afternoon, and a few of these storms could become severe with hail around one inch in diameter and a low tornado threat. The greatest risk of severe storms will be from the crest of the Palmer Divide south of Castle Rock toward the Limon and Akron areas. Farther north, including much of the I-25 Corridor, stronger storms will produce heavy rain and a considerable amount of small hail. Rainfall amounts of 1 to 2 inches are expected over much of northeast Colorado. There is a low risk of flooding in burn areas until about 4 pm this afternoon. A few low lying areas of the plains could see excessive ponding and minor runoff overnight. Snow will form over the mountains and foothills where the snow level will start out at 8000 to 8500 feet. The snow level lowers this afternoon and tonight. By Wednesday morning the snow level will be close to 6000 feet. The heaviest snow is expected to fall above 7500 feet with 7 to 14 inches of snow accumulation. A few inches of snow will also be possible over the Palmer Divide. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light precipitation will linger through the day Wednesday, with snow above 6500 feet and rain below 6500 feet. Snow accumulations in the high mountains could be up to 4 more inches. Dry weather is expected Wednesday night into Sunday. The next system will move in with a chance of precipitation for most of the forecast area Sunday night through Monday night. It will be snow in the mountains. Temerptures will be below seasonal normals on Wednesday, near normal on Thursday and above normal Friday through Sunday. Cooler temperatures are expected Monday. .SPOTTER INFORMATION STATEMENT... Spotter reports of hail, wind, heavy rainfall, and snow will be appreciated.
In the hours before
Local storm report, Apr 27, 3:32 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 10 WSW HUGO 39.07N 103.63W
04/27/2021 M1.00 INCH LINCOLN CO TRAINED SPOTTER
LI113.
&&Special weather statement, Apr 27, 3:32 PM MDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Denver CO
332 PM MDT Tue Apr 27 2021
COZ042-272200-
Northeast Weld County CO-
332 PM MDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD COUNTY UNTIL
400 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of New Raymer, or 30 miles north of Fort Morgan, moving
northeast at 5 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm. Hail may accumulate on roadways causing hazardous travel.
Locations impacted include...
Stoneham and New Raymer.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
northeastern Colorado.
LAT...LON 4061 10358 4059 10358 4053 10384 4075 10400
4088 10372
TIME...MOT...LOC 2132Z 241DEG 6KT 4070 10380
BOWENLocal storm report, Apr 27, 3:35 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 10 WSW HUGO 39.07N 103.63W
04/27/2021 M1.00 INCH LINCOLN CO TRAINED SPOTTER
LI113.
0255 PM HAIL 1 E DACONO 40.07N 104.92W
04/27/2021 M0.50 INCH WELD CO PUBLIC
0249 PM HAIL 3 W PUNKIN CENTER 38.85N 103.76W
04/27/2021 M1.50 INCH LINCOLN CO TRAINED SPOTTER
SPOTTER NETWORK, NWS CHAT.
0247 PM HAIL 3 W PUNKIN CENTER 38.85N 103.76W
04/27/2021 M1.00 INCH LINCOLN CO TRAINED SPOTTER
SPOTTER NETWORK, NWS CHAT.
0242 PM HAIL 1 NE LONGMONT 40.18N 105.10W
04/27/2021 M0.25 INCH BOULDER CO TRAINED SPOTTER
B703.
0237 PM HAIL 2 ENE LONGMONT 40.18N 105.07W
04/27/2021 U0.50 INCH BOULDER CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0229 PM HAIL 1 SE FREDERICK 40.10N 104.93W
04/27/2021 M0.75 INCH WELD CO NWS EMPLOYEE
0228 PM HAIL FREDERICK 40.11N 104.95W
04/27/2021 M0.25 INCH WELD CO TRAINED SPOTTER
W850, 0.5 INCH HAIL DEPTH ON THE GROUND.
0223 PM HAIL 2 NW FREDERICK 40.13N 104.98W
04/27/2021 U0.50 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0213 PM HAIL 1 NNW DACONO 40.09N 104.95W
04/27/2021 U0.50 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0205 PM HAIL 1 ESE DACONO 40.07N 104.93W
04/27/2021 U0.50 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0130 PM HAIL 1 SSE TODD CREEK 39.96N 104.87W
04/27/2021 M0.25 INCH ADAMS CO TRAINED SPOTTER
AD1045.
0107 PM HAIL 8 N MANILA VILLAGE 39.87N 104.50W
04/27/2021 M0.25 INCH ADAMS CO TRAINED SPOTTER
0.5 INCH DEPTH OF HAIL.
1249 PM HAIL 8 E DENVER INTL AIRPORT 39.88N 104.53W
04/27/2021 M0.50 INCH ADAMS CO TRAINED SPOTTER
AD08, GROUND COVERED WITH HAIL TO A DEPTH
ABOUT 0.5 IN.
1151 AM HAIL 6 WSW ELBERT 39.17N 104.63W
04/27/2021 M1.00 INCH ELBERT CO TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 6 WSW
ELBERT.
1139 AM HAIL 4 NNE TIMNATH 40.59N 104.96W
04/27/2021 M0.25 INCH LARIMER CO TRAINED SPOTTER
LA68.
&&Local storm report, Apr 27, 5:12 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
512 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 15 ENE WILD HORSE POINT 38.64N 103.25W
04/27/2021 LINCOLN CO TRAINED SPOTTER
SEVERAL TRAINED SPOTTERS REPORTED A TORNADO.
LOCATION ESTIMATED BY RADAR.
0447 PM HAIL 4 SSE MESSEX 40.38N 103.40W
04/27/2021 E0.25 INCH WASHINGTON CO TRAINED SPOTTER
REPORTED BY A TRAINED SPOTTER ON I-76 NEAR
MM102. HAIL DEPTH WAS ESTIMATED TO BE
BETWEEN 6 AND 8 INCHES IN DEPTH. DELAYED
REPORT.
0358 PM HAIL 2 NNW WOODROW 40.00N 103.59W
04/27/2021 U0.75 INCH MORGAN CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0328 PM HAIL 4 SSE HUGO 39.08N 103.44W
04/27/2021 M1.00 INCH LINCOLN CO TRAINED SPOTTER
LI216, HAIL COVERED GROUND TO 0.5-1.0
INCHES.
&&Local storm report, Apr 27, 5:50 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
550 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 2 ESE LONE STAR 40.35N 102.80W
04/27/2021 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
HAIL STILL FALLING AT THE TIME OF REPORT.
HAIL ACCUMULATION OF UP TO TWO INCHES ON THE
GROUND AT 5:40PM.
0447 PM HAIL 4 SSE MESSEX 40.38N 103.40W
04/27/2021 E0.25 INCH WASHINGTON CO TRAINED SPOTTER
REPORTED BY A TRAINED SPOTTER ON I-76 NEAR
MM102. HAIL DEPTH WAS ESTIMATED TO BE
BETWEEN 6 AND 8 INCHES IN DEPTH. DELAYED
REPORT.
0358 PM HAIL 2 NNW WOODROW 40.00N 103.59W
04/27/2021 U0.75 INCH MORGAN CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0358 PM TORNADO 15 ENE WILD HORSE POINT 38.64N 103.25W
04/27/2021 LINCOLN CO TRAINED SPOTTER
SEVERAL TRAINED SPOTTERS REPORTED A TORNADO.
LOCATION ESTIMATED BY RADAR.
0328 PM HAIL 4 SSE HUGO 39.08N 103.44W
04/27/2021 M1.00 INCH LINCOLN CO TRAINED SPOTTER
LI216, HAIL COVERED GROUND TO 0.5-1.0
INCHES.
0323 PM HAIL 10 WSW HUGO 39.07N 103.63W
04/27/2021 M1.00 INCH LINCOLN CO TRAINED SPOTTER
LI113.
0255 PM HAIL 1 E DACONO 40.07N 104.92W
04/27/2021 M0.50 INCH WELD CO PUBLIC
0249 PM HAIL 3 W PUNKIN CENTER 38.85N 103.76W
04/27/2021 M1.50 INCH LINCOLN CO TRAINED SPOTTER
SPOTTER NETWORK, NWS CHAT.
0247 PM HAIL 3 W PUNKIN CENTER 38.85N 103.76W
04/27/2021 M1.00 INCH LINCOLN CO TRAINED SPOTTER
SPOTTER NETWORK, NWS CHAT.
0242 PM HAIL 1 NE LONGMONT 40.18N 105.10W
04/27/2021 M0.25 INCH BOULDER CO TRAINED SPOTTER
B703.
0237 PM HAIL 2 ENE LONGMONT 40.18N 105.07W
04/27/2021 U0.50 INCH BOULDER CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0229 PM HAIL 1 SE FREDERICK 40.10N 104.93W
04/27/2021 M0.75 INCH WELD CO NWS EMPLOYEE
0228 PM HAIL FREDERICK 40.11N 104.95W
04/27/2021 M0.25 INCH WELD CO TRAINED SPOTTER
W850, 0.5 INCH HAIL DEPTH ON THE GROUND.
0223 PM HAIL 2 NW FREDERICK 40.13N 104.98W
04/27/2021 U0.50 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0213 PM HAIL 1 NNW DACONO 40.09N 104.95W
04/27/2021 U0.50 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0205 PM HAIL 1 ESE DACONO 40.07N 104.93W
04/27/2021 U0.50 INCH WELD CO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0130 PM HAIL 1 SSE TODD CREEK 39.96N 104.87W
04/27/2021 M0.25 INCH ADAMS CO TRAINED SPOTTER
AD1045.
0107 PM HAIL 8 N MANILA VILLAGE 39.87N 104.50W
04/27/2021 M0.25 INCH ADAMS CO TRAINED SPOTTER
0.5 INCH DEPTH OF HAIL.
1249 PM HAIL 8 E DENVER INTL AIRPORT 39.88N 104.53W
04/27/2021 M0.50 INCH ADAMS CO TRAINED SPOTTER
AD08, GROUND COVERED WITH HAIL TO A DEPTH
ABOUT 0.5 IN.
1151 AM HAIL 6 WSW ELBERT 39.17N 104.63W
04/27/2021 M1.00 INCH ELBERT CO TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 6 WSW
ELBERT.
1139 AM HAIL 4 NNE TIMNATH 40.59N 104.96W
04/27/2021 M0.25 INCH LARIMER CO TRAINED SPOTTER
LA68.
&&Special weather statement, Apr 27, 5:51 PM MDT, 47 minutes before
Special Weather Statement National Weather Service Denver CO 551 PM MDT Tue Apr 27 2021 COZ048-051-280015- Phillips County CO-Logan County CO- 551 PM MDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN AND SOUTHWESTERN PHILLIPS COUNTIES UNTIL 615 PM MDT... At 551 PM MDT, Doppler radar was tracking a strong thunderstorm over Highland Center, or 15 miles west of Holyoke, moving west at 15 mph. Nickel size hail will be possible with this storm. Hail may accumulate on roadways causing hazardous travel. Locations impacted include... Highland Center. A Severe Thunderstorm Watch remains in effect until 700 PM MDT for northeastern Colorado. LAT...LON 4059 10246 4046 10249 4047 10283 4065 10274 TIME...MOT...LOC 2351Z 109DEG 12KT 4053 10260 DANIELSON
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:55 PM MDT | Areal Flood Warning | BOU | Logan, Phillips | 12 hr |
| Apr 28, 9:36 AM MDT | Areal Flood Warning | BOU | Phillips | 23 hr |
Nearby
Areal Flood Advisories in Colorado, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.